In September 2000, two instances of life-threatening hepatotoxicity were reported in health-care workers taking nevirapine (NVP) for postexposure prophylaxis (PEP) after occupational human immunodeficiency virus (HIV) exposure. In one case, a 43-year-old female health-care worker required liver transplantation after developing fulminant hepatitis and end-stage hepatic failure while taking NVP, zidovudine, and lamivudine as PEP following a needlestick injury (1). In the second case, a 38-year-old male physician was hospitalized with life-threatening fulminant hepatitis while taking NVP, zidovudine, and lamivudine as PEP following a mucous membrane exposure. To characterize NVP-associated PEP toxicity, CDC and the Food and Drug Administration (FDA) reviewed MedWatch reports of serious adverse events in persons taking NVP for PEP received by FDA (Figure 1). This report summarizes the results of that analysis and indicates that healthy persons taking abbreviated 4-week NVP regimens for PEP are at risk for serious adverse events. Clinicians should use recommended PEP guidelines and dosing instructions to reduce the risk for serious adverse events.